Alert archive / Mississippi / Tornado Warnings in 2022

Tornado Warning 20, NWS Memphis, TN

March 30, 2022DeSoto County, Marshall County, Tate County, Mississippi

NWS Memphis, TN issued this tornado warning at Mar 30, 2022, 4:51 PM CDT for DeSoto County, Marshall County, Tate County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2022, 4:51 PM CDT (21:51 UTC)
Expired
Mar 30, 2022, 5:15 PM CDT
In force
24 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties DeSoto County, MS, Marshall County, MS, Tate County, MS

The radar

The Memphis radar (KNQA), 75 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 12:16 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

726 
WFUS54 KMEG 302151
TORMEG
MSC033-093-137-302215-
/O.NEW.KMEG.TO.W.0020.220330T2151Z-220330T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
451 PM CDT Wed Mar 30 2022

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  East central DeSoto County in northwestern Mississippi...
  West central Marshall County in northwestern Mississippi...
  Eastern Tate County in northwestern Mississippi...

* Until 515 PM CDT.
    
* At 451 PM CDT, a severe thunderstorm producing a tornado was
  located near Senatobia, moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Senatobia, Holly Springs, Byhalia, Barr, Independence, Red Banks,
  Marianna, Coal Oil Corner, Wakefield, Cockrum, Aiken, Crossroad,
  Watson, Poagville, Bluff, Looxahoma, Lurline, Alphaba, Victoria and
  Wyatte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3458 9005 3494 8974 3480 8943 3455 8982
      3455 9000
TIME...MOT...LOC 2151Z 225DEG 45KT 3459 8991 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MJ
1 follow-up statement
189 
WWUS54 KMEG 302204
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
504 PM CDT Wed Mar 30 2022

MSC033-093-137-302215-
/O.CON.KMEG.TO.W.0020.000000T0000Z-220330T2215Z/
DeSoto MS-Marshall MS-Tate MS-
504 PM CDT Wed Mar 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EAST
CENTRAL DESOTO...WEST CENTRAL MARSHALL AND EASTERN TATE COUNTIES...
    
At 504 PM CDT, a severe thunderstorm producing a tornado was located
over Independence, or 11 miles northeast of Senatobia, moving
northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Holly Springs, Byhalia, Barr, Independence, Red Banks, Marianna, Coal
Oil Corner, Wakefield, Looxahoma, Lurline, Victoria, Cockrum, Aiken,
Wyatte, Crossroad, Watson, New Garden, Thyatira, Mahon and Poagville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3464 8991 3494 8974 3480 8943 3457 8979
TIME...MOT...LOC 2204Z 223DEG 39KT 3469 8979 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 3:12 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Mar 30, 3:12 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
312 PM CDT Wed Mar 30 2022

.DISCUSSION...

Severe weather is ongoing across much of the Midsouth and is
expected to continue in portions of west Tennessee and northeast
Mississippi through 9-10pm. Low-level shear remains quite
strong per regional VWP data -- 850 mb winds are around 50 kts from
Jackson, MS to Memphis. Damaging wind gusts will continue to be a
threat as this line moves into temperatures in the lower 70s and
dewpoints in the low to mid 60. Farther north into northeastern
Arkansas and western Tennessee, buoyancy is less owing to cloud
cover; however, low /mid-level winds remain very strong.

Strong, possibly damaging wind is also ongoing across the
Midsouth, that is not associated with thunderstorms. Numerous
gusts have been observed in the mid to upper 40 mph range. Well
ahead of the line of thunderstorms, a 53 mph gradient wind was
observed at Tupelo, MS.

Showers, thunderstorms and wind should taper off overnight. Lows
will fall into the 40s across most of the Midsouth.

Surface high pressure will build in tomorrow followed by a weak
ridge aloft Friday. As a result, dry conditions are expected.
Morning lows will be in the 40s Thursday and in the mid to upper
30s Friday. Expect high temperatures in the mid 50s to mid 60s
each day.

Temperatures will trend warmer over the weekend. Afternoon highs
should warm back into the mid 60s to mid 70s. There may be a few
showers early Saturday as a quick moving shortwave moves from
southwest Missouri, across the Midsouth and into middle Tennessee.

The warming trend will continue Monday. A trough will deepen over
the western US Sunday into early next week setting up southwest
flow across the Midsouth. Tuesday into Wednesday rain and
thunderstorms are expected to return to the Midsouth as another
dynamic storm system moves across the middle and lower Mississippi
River valley.

30

&&

.AVIATION...18Z TAF Set

Southerly winds are increasing across the Mid-South. Seeing gusts
up to 30 KTS already. Speeds will continue to increase this
afternoon until a line of convection moves through the region.
Did not change the timing of the convection much. Still expecting
line to move through KJBR between 19-22Z, KMEM between 20-23Z,
KMKL between 21-24Z, and KTUP between 22-01Z. MVFR CIGS will
spread into the area behind the convection and will persist at
KMKL and KTUP through 15-17Z. Winds will subside after the
convection but will still remain gusty.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...High Wind Warning until 7 PM CDT this evening for Clay-Craighead-
     Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
     Poinsett-St. Francis.

MO...High Wind Warning until 7 PM CDT this evening for Dunklin-
     Pemiscot.

MS...High Wind Warning until 7 PM CDT this evening for Alcorn-Benton
     MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
     MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...High Wind Warning until 7 PM CDT this evening for Benton TN-
     Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
     Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
     Madison-McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Mar 30, 11:59 AM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
1159 AM CDT Wed Mar 30 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-311900-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
1159 AM CDT Wed Mar 30 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Severe weather is likely across the entire Mid-South. The greatest
risk is across north Mississippi. The primary hazards are
damaging wind and tornadoes. A secondary hazard includes flash
flooding.

Timing of severe storms will be most likely over east Arkansas
and the Missouri Bootheel during late morning to early afternoon,
and over west Tennessee and north Mississippi in the early to
late afternoon.

In addition to the severe weather threat, very strong non-
thunderstorm wind with gusts to 60 mph are expected across the
entire Mid-South. The wind will be sufficiently strong to cause
tree damage and power outages. It will also make travel difficult,
especially for high profile vehicles and particularly on east-
west highways.

Strong wind may also result in localized blowing dust around
freshly plowed fields resulting in diminished visibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed today.

In the hours before

Local storm report, Mar 30, 4:17 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
417 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     6 SE MARMADUKE          36.12N 90.31W
03/30/2022                   GREENE             AR   LAW ENFORCEMENT

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 6
            SE MARMADUKE. OVERTURNED CENTER PIVOT ON 946
            RD.

&&
Local storm report, Mar 30, 4:22 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     1 WNW BAY               35.74N 90.57W
03/30/2022                   CRAIGHEAD          AR   PUBLIC

            LARGE TREE BRANCH DOWN.

&&
Local storm report, Mar 30, 4:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
429 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     1 S CARUTHERSVILLE      36.17N 89.66W
03/30/2022                   PEMISCOT           MO   PUBLIC

            LARGE TREE BLOCKING SOUTH WARD AVE 3200
            BLOCK.

&&
Local storm report, Mar 30, 4:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
437 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     DYESS                   35.59N 90.21W
03/30/2022                   MISSISSIPPI        AR   EMERGENCY MNGR

            ROOF TORN OFF A MOBILE HOME.

&&
Local storm report, Mar 30, 4:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
441 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     FLOOD            BLYTHEVILLE             35.93N 89.92W
03/30/2022                   MISSISSIPPI        AR   EMERGENCY MNGR

            MINOR STREET FLOODING.

&&
Local storm report, Mar 30, 4:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
447 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     NON-TSTM WND DMG 3 WNW BLUE GOOSE        35.72N 88.63W
03/30/2022                   MADISON            TN   PUBLIC

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
            WNW BLUE GOOSE. 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

0334 PM     NON-TSTM WND DMG BLUE GOOSE              35.70N 88.58W
03/30/2022                   HENDERSON          TN   AMATEUR RADIO

            ROOF DAMAGE DUE TO TREES DOWN.

0257 PM     NON-TSTM WND DMG BRUCETON                36.03N 88.25W
03/30/2022                   CARROLL            TN   LAW ENFORCEMENT

            TREES DOWN ON GENERAL FORREST DRIVE.

0154 PM     NON-TSTM WND DMG 4 N ECRU                34.41N 89.03W
03/30/2022                   UNION              MS   BROADCAST MEDIA

            TWO LARGE TREE BRANCHES DOWN ON A VEHICLE IN
            INGOMAR, MS.

0311 PM     FUNNEL CLOUD     4 W MICHIGAN CITY       34.98N 89.32W
03/30/2022                   BENTON             MS   PUBLIC

            BRIEF FUNNEL.

0346 PM     TSTM WND DMG     1 S CARUTHERSVILLE      36.17N 89.66W
03/30/2022                   PEMISCOT           MO   PUBLIC

            LARGE TREE BLOCKING SOUTH WARD AVE 3200
            BLOCK.

0200 PM     NON-TSTM WND GST KENNETT                 36.24N 90.05W
03/30/2022  NAN MPH          DUNKLIN            MO   AMATEUR RADIO

            41 MPH WIND GUST REPORTED.

1243 PM     NON-TSTM WND DMG 1 SE TRUMANN            35.66N 90.51W
03/30/2022                   POINSETT           AR   LAW ENFORCEMENT

            LARGE TREE BRANCH DOWN.

0134 PM     NON-TSTM WND DMG LEPANTO                 35.61N 90.33W
03/30/2022                   POINSETT           AR   BROADCAST MEDIA

            TREE DOWN ACROSS RESIDENTIAL ROAD.

0259 PM     HAIL             TYRONZA                 35.49N 90.36W
03/30/2022  M0.50 INCH       POINSETT           AR   LAW ENFORCEMENT

            SMALL HAIL ABOUT 0.5 INCHES.

0300 PM     TSTM WND DMG     DYESS                   35.59N 90.21W
03/30/2022                   MISSISSIPPI        AR   EMERGENCY MNGR

            ROOF TORN OFF A MOBILE HOME.

0338 PM     TSTM WND DMG     1 W BURDETTE            35.81N 89.97W
03/30/2022                   MISSISSIPPI        AR   EMERGENCY MNGR

            SEMI BLOWN OFF THE ROAD ON I-55 AT THE 58
            MILE MARKER.

0439 PM     FLOOD            BLYTHEVILLE             35.93N 89.92W
03/30/2022                   MISSISSIPPI        AR   EMERGENCY MNGR

            MINOR STREET FLOODING.

0305 PM     TSTM WND DMG     6 SE MARMADUKE          36.12N 90.31W
03/30/2022                   GREENE             AR   LAW ENFORCEMENT

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 6
            SE MARMADUKE. OVERTURNED CENTER PIVOT ON 946
            RD.

0107 PM     NON-TSTM WND DMG 4 W BROOKLAND           35.89N 90.65W
03/30/2022                   CRAIGHEAD          AR   LAW ENFORCEMENT

            LARGE TREE UPROOTED ACROSS OLD GREENSBORO
            ROAD, JUST AFTER SAGE MEADOWS BLVD.

0124 PM     NON-TSTM WND DMG 2 ESE JONESBORO         35.81N 90.65W
03/30/2022                   CRAIGHEAD          AR   BROADCAST MEDIA

            MEDIAN LIGHT POLE DOWN ACROSS I-555 AT
            WILLOW ROAD.

0250 PM     TSTM WND DMG     1 WNW BAY               35.74N 90.57W
03/30/2022                   CRAIGHEAD          AR   PUBLIC

            LARGE TREE BRANCH DOWN.

0345 PM     TSTM WND DMG     1 N CORNING             36.42N 90.59W
03/30/2022                   CLAY               AR   PUBLIC

            TELEPHONE POLE DOWN NEAR S&L IRRIGATION.

&&

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:44 AM CDTHigh Wind WarningMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more16 hr
Mar 30, 3:26 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tunica49 min
Mar 30, 3:45 PM CDTTornado WarningMEGTunica21 min
Mar 30, 3:57 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGPanola, Quitman, Tallahatchie, Yalobusha48 min
Mar 30, 4:04 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGDeSoto, Panola, Quitman, Tate, Tunica41 min
Mar 30, 4:42 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Tate, Tunica48 min
Mar 30, 4:45 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Panola, Tallahatchie, Yalobusha45 min
Mar 30, 4:48 PM CDTAreal Flood AdvisoryMEGTunica101 min
Mar 30, 4:53 PM CDTTornado WarningMEGDeSoto37 min
Mar 30, 5:12 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGAlcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 1 more48 min
Mar 30, 5:21 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGCalhoun, Chickasaw, Lafayette, Lee, Pontotoc, Prentiss and 2 more39 min
Mar 30, 5:25 PM CDTTornado WarningMEGCalhoun, Lafayette, Pontotoc, Union35 min
Mar 30, 5:26 PM CDTAreal Flood AdvisoryMEGDeSoto115 min
Mar 30, 5:35 PM CDTTornado WarningMEGCalhoun, Chickasaw, Pontotoc25 min
Mar 30, 5:54 PM CDTTornado WarningMEGLee, Prentiss, Tippah, Union36 min
Mar 30, 5:56 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe, Pontotoc, Union49 min
Mar 30, 5:59 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Prentiss, Tippah, Union46 min
Mar 30, 6:18 PM CDTTornado WarningMEGChickasaw, Itawamba, Lee, Pontotoc27 min
Mar 30, 6:37 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe53 min
Mar 30, 6:39 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo66 min

Nearby

Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.